Hi all. I'm currently about 4.5 months post transplant, and my goodness my meds are giving me the round abouts. I've been very vocal about the side effects that I'm experiencing: hot flashes, mood swings/emotional instability, hightened anxiety, short term memory loss, sensory issues, hair loss/thinning, tremors/muscle weakness, exhaustion/fatigue, weight gain (about 20 lbs up now). I was recommended biotin for my hair and I'm on the lowest prednisone dose for maintenance of 5mg. My tacrolimus levels are somewhat stable, but every week or 2 my team has to either up or lower my dose (currently 3mg in the morning and 4mg at night) which makes my tremors worse. They stabilize after about a week to a week and a half, but of course that's about when my meds get changed again (go figure, right?). My stomach issues that I had from Mycophenylate went away once I was changed to Azathioprine thankfully, but my WBC count is persistently below 3 and in the low 2 point range, so I get to be tested for CMV!
I'm trying to keep a positive outlook on things since I know that transition can take up to a year. I see a therapist every 2 weeks, have started going to the gym about a month ago 2-3x a week and I also started school again with a class this summer. My team has been great about trying to keep my comfortable and listening to my concerns, but we're sort of in a wait and see until my 1 year biopsy. My family has been supportive and understanding about when I have bad days, but it's frustrating when I go from being on top of the world one day, and the next I'm tremoring so badly that I can't walk unassisted and am basically bedbound from exhaustion. I'm nervous about starting classes, since despite them being online, it is still a lot of brain and muscle power to get everything done. Did anyone else have this struggle too? I hate sounding ungrateful to have this transplant given what my donor went through to have the surgery, but not being stable is very draining and emotionally difficult.